Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 64, NWS Memphis, TN

April 19, 20095 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2009, 3:38 PM CDT for 5 counties in Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2009, 3:38 PM CDT (20:38 UTC)
Expired
Apr 19, 2009, 4:30 PM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Lee County, MS, Pontotoc County, MS, Tippah County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:05 PM CDTHAIL 112 Ese New Albany, MSQUARTER SIZE HAIL REPORTED IN ELLISTOWN.
Apr 19, 4:11 PM CDTHAIL 0.887 Nw Saltillo, MSNICKEL SIZE HAIL REPORTED IN CORRONA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 192038
SVRMEG
MSC009-081-115-139-145-192130-
/O.NEW.KMEG.SV.W.0064.090419T2038Z-090419T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT SUN APR 19 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR PINEDALE...OR 11 MILES SOUTHWEST OF NEW ALBANY...AND
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ECRU...NEW HARMONY AND KEOWNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3463 8890 3475 8886 3475 8872 3437 8875
      3425 8923 3461 8922
TIME...MOT...LOC 2039Z 246DEG 31KT 3441 8917

$$
2 follow-up statements
000 
WWUS54 KMEG 192057
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT SUN APR 19 2009

MSC009-192107-
/O.CAN.KMEG.SV.W.0064.000000T0000Z-090419T2130Z/
BENTON MS-
357 PM CDT SUN APR 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BENTON
COUNTY IS CANCELLED...

AT 357 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3427 8916 3439 8917 3460 8900 3463 8890
      3475 8886 3475 8872 3437 8875
TIME...MOT...LOC 2057Z 257DEG 41KT 3443 8893

$$

MSC081-115-139-145-192130-
/O.CON.KMEG.SV.W.0064.000000T0000Z-090419T2130Z/
TIPPAH MS-UNION MS-LEE MS-PONTOTOC MS-
357 PM CDT SUN APR 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN PONTOTOC...NORTHWESTERN LEE...UNION AND SOUTHEASTERN
TIPPAH COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND 
DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
WALLERVILLE...OR 6 MILES SOUTHEAST OF NEW ALBANY...MOVING EAST AT 45 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REESE...KEOWNVILLE...BLUE SPRINGS...SHERMAN...PARKS...MOLINO...
FAIRFIELD...ELLISTOWN...JUG FORK...BRANYAN...LOCUM...ALPINE...
DUMAS...BIRMINGHAM...GRAVES...GRAHAM...CORRONA...BOGGAN BEND AND
JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3427 8916 3439 8917 3460 8900 3463 8890
      3475 8886 3475 8872 3437 8875
TIME...MOT...LOC 2057Z 257DEG 41KT 3443 8893

$$
000 
WWUS54 KMEG 192110
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT SUN APR 19 2009

MSC115-192120-
/O.CAN.KMEG.SV.W.0064.000000T0000Z-090419T2130Z/
PONTOTOC MS-
410 PM CDT SUN APR 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PONTOTOC COUNTY IS
CANCELLED...

AT 410 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3440 8884 3446 8889 3458 8886 3463 8886
      3475 8886 3475 8872 3437 8875
TIME...MOT...LOC 2110Z 257DEG 41KT 3446 8876

$$

MSC081-139-145-192130-
/O.CON.KMEG.SV.W.0064.000000T0000Z-090419T2130Z/
TIPPAH MS-UNION MS-LEE MS-
410 PM CDT SUN APR 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LEE...EASTERN UNION AND SOUTHEASTERN TIPPAH
COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CORRONA...OR 8 MILES WEST OF BALDWYN...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3440 8884 3446 8889 3458 8886 3463 8886
      3475 8886 3475 8872 3437 8875
TIME...MOT...LOC 2110Z 257DEG 41KT 3446 8876

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:42 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 19, 2:42 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT SUN APR 19 2009

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED ACROSS ARKANSAS AND
NORTH MISSISSIPPI THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL
LOW AND SURFACE COLD FRONT APPROACHING THE AREA. ONCE AGAIN...
THINK THE MAIN THREAT WILL BE LARGE HAIL WITH ANY SEVERE
THUNDERSTORM THAT DEVELOPS. AREAS WEST OF THE MISSISSIPPI RIVER
ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT WHICH WILL
LIKELY BE CANCELLED EARLY AS THIS SYSTEM TRACKS QUICKLY TO THE
NORTHEAST. AREAS EAST OF THE MISSISSIPPI RIVER ARE UNDER A
DIFFERENT SEVERE THUNDERSTORM WATCH WHICH IS IN EFFECT UNTIL 8 PM
CDT. THINK THE BULK OF THE THUNDERSTORMS WILL EXIT THE FORECAST
AREA BY 10 PM CDT. DRIER AND SOMEWHAT COOLER AIR WILL FILTER IN
BEHIND THE COLD FRONT TONIGHT AS CLOUDS REMAIN OVER THE FORECAST
AREA.

UPPER LEVEL TROUGH WILL REMAIN SITUATED ACROSS THE EASTERN HALF OF
THE U.S. ON MONDAY AS ANOTHER UPPER LEVEL IMPULSE ROTATES
SOUTHEAST ACROSS THE WESTERN SIDE OF THE UPPER TROUGH. DEPENDING
ON HOW MUCH MOISTURE WILL BE AVAILABLE...A FEW SHOWERS WILL BE
POSSIBLE LATE MONDAY AFTERNOON AND NIGHT ACROSS THE AREA AS A
SECOND COLD FRONT MOVES THROUGH THE REGION. NOT TERRIBLY
CONFIDENT ON THE COVERAGE OF RAIN SO ONLY KEPT SLIGHT CHANCES OF
RAIN IN THE FORECAST. CLOUDS WILL REMAIN OVER THE AREA THROUGH
MUCH OF TUESDAY SO HIGH TEMPERATURES WILL BE SEVERAL DEGREES BELOW
SEASONAL AVERAGES. UPPER TROUGH WILL BEGIN TO MOVE EAST AS HIGH
PRESSURE BUILDS ACROSS THE AREA BY TUESDAY NIGHT.

HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER ACROSS THE
MIDSOUTH BY MID WEEK AS DRY CONDITIONS AND WARMER WEATHER WILL BE
EXPECTED. AS THE HIGH SHIFTS TO THE EAST ON THURSDAY...WARM
SOUTHERLY FLOW WILL INCREASE ALLOWING TEMPERATURES TO REALLY TAKE
OFF. TEMPERATURES BY THE END OF THE WEEK WILL BE WELL ABOVE NORMAL
WITH HIGHS IN THE 80S AND LOWS IN THE 60S UNDER MOSTLY SUNNY SKIES.

KNS

&&

.AVIATION...
18Z TAFS

POTENT UPPER LEVEL LOW WAS LOCATED NEAR KFSM AT 1730Z...DRIFTING EAST
SOUTHEAST. A SURFACE COLD FRONT WAS LOCATED JUST EAST OF THE UPPER
LOW...FROM THE ARKLATEX INTO SOUTH CENTRAL MO. EXPECT THUNDERSTORMS
TO GRADUALLY INCREASE IN COVERAGE OVER AR DURING THE AFTERNOON.
UNLIKE THE STORMS THAT LIFTED THROUGH THE MIDSOUTH EARLIER TODAY...
THESE STORMS WILL CARRY A POTENTIAL FOR HAIL. BY 00Z...EXPECT STORMS
TO CLEAR THE KMEM AREA.

INTRODUCED SOME POST FRONTAL MVFR CIGS THIS EVENING. DISSIPATION OF
THESE CIGS BEYOND 06Z WILL A BIT TRICKY. HAVE OPTED TO GO WITH
THE GFS LAMP GUIDANCE TIMING...GIVEN GENERAL AGREEMENT WITH THE
NAM MODEL. MONDAY MORNING DAYLIGHT HOURS SHOULD SEE GUSTY
NORTHWEST WINDS AND VFR CONDITIONS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  52  67  49  66 /  20  10  10  10
MKL  51  64  44  64 /  40  10  20  10
JBR  49  68  45  65 /  20  10  20  10
TUP  53  68  48  68 /  30  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 19, 12:45 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CDT SUN APR 19 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201945-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1245 PM CDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH THROUGH 9 PM CDT. LARGE HAIL UP TO THE SIZE OF GOLF
BALLS WILL BE THE MAIN HAZARD...THOUGH DAMAGING WINDS OF 60 MPH
OR GREATER ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY ACROSS THE MIDSOUTH AND
FORECAST AREA THROUGH 9 PM CDT TODAY.

KNS

In the hours before

Special weather statement, Apr 19, 3:06 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT SUN APR 19 2009

ARZ026-027-192030-
CRAIGHEAD AR-POINSETT AR-
306 PM CDT SUN APR 19 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7
MILES WEST OF WEINER AT 306 PM CDT...MOVING NORTHEAST AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
BAY...BONO...BROOKLAND...JONESBORO AND TRUMANN...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Apr 19, 3:11 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT SUN APR 19 2009

MSZ021-022-192045-
YALOBUSHA MS-CALHOUN MS-
311 PM CDT SUN APR 19 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 14 MILES WEST OF PITTSBORO AT 311 PM CDT...
MOVING EAST AT 30 MPH.

PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 19, 3:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

&&

KNS
Special weather statement, Apr 19, 3:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT SUN APR 19 2009

MSZ003-004-013>015-192100-
TIPPAH MS-BENTON MS-UNION MS-LAFAYETTE MS-PONTOTOC MS-
330 PM CDT SUN APR 19 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED FROM 12 MILES NORTH OF ETTA TO 9 MILES SOUTHWEST OF PINEDALE
AT 331 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN BENTON...LAFAYETTE...PONTOTOC...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR NEW ALBANY...PONTOTOC...RIPLEY
AND TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 19, 3:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

0312 PM     HAIL             3 S OXFORD              34.32N 89.53W
04/19/2009  E0.75 INCH       LAFAYETTE          MS   PUBLIC

            PENNY SIZE HAIL REPORTED 3 MILES SOUTH OF OXFORD.

&&

KNS
Local storm report, Apr 19, 3:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

0312 PM     HAIL             3 S OXFORD              34.32N 89.53W
04/19/2009  E0.75 INCH       LAFAYETTE          MS   PUBLIC

            PENNY SIZE HAIL REPORTED 3 MILES SOUTH OF OXFORD.

0318 PM     HAIL             8 S HOLLY SPRINGS       34.66N 89.44W
04/19/2009  E1.75 INCH       MARSHALL           MS   PUBLIC

            GOLFBALL SIZE HAIL REPORTED IN WATERFORD OFF OF HIGHWAY
            7.

&&

KNS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:01 AM CDTAreal Flood AdvisoryMEGDeSoto119 min
Apr 19, 2:20 PM CDTSevere Thunderstorm WarningMEGPanola, Tate40 min
Apr 19, 2:26 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha49 min
Apr 19, 3:03 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tate42 min
Apr 19, 3:16 PM CDTSevere Thunderstorm WarningMEGCalhoun, Pontotoc, Yalobusha44 min
Apr 19, 3:35 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah40 min
Apr 19, 3:44 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc46 min
Apr 19, 4:07 PM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Union38 min
Apr 19, 4:15 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe60 min
Apr 19, 4:20 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo40 min
Apr 19, 4:33 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo30 min
Apr 19, 4:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo17 min
Apr 19, 5:01 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.